Pennsylvania, 2009Lightning Strike in Pennsylvania, August 12, 2009
August 12, 2009 · NWS PHI · 1 event in 1 county or zone
A slow moving frontal boundary, caused thunderstorms to last into the night of the 12th across Eastern Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving frontal boundary, caused thunderstorms to last into the night of the 12th across Eastern Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 12, 7:25 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 12, 7:25 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
825 PM EDT WED AUG 12 2009
.SYNOPSIS...
A COLD FRONT SLIDING DOWN FROM THE NORTHWEST WILL CONTINUE TO SLOWLY
PUSH THROUGH THE REGION AND ULTIMATELY STALL TO OUR SOUTH AND EAST
ON THURSDAY. HIGH PRESSURE LOOKS TO REGAIN CONTROL OF THE REGION ON
FRIDAY THROUGH THE WEEKEND BUT THE UNSETTLED WEATHER WILL CONTINUE
WITH MULTIPLE WAVES OF LOW PRESSURE RIDING ALONG THIS FRONTAL
BOUNDARY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CURRENT SURFACE ANALYSIS SHOWS A STALLED FRONTAL BOUNDARY OVER
THE SOUTHERN DELMARVA EXTENDING SOUTHWESTWARD INTO THE
SOUTHEASTERN UNITED STATES. VISIBLE SATELLITE IMAGERY SHOWS A
LARGE CLOUD SHIELD OVER THE EASTERN SEABOARD WITH AMPLE MOISTURE
WITH MULTIPLE AREAS OF MODERATE EMBEDDED CONVECTION. UPPER AIR
ANALYSIS SHOWS A SPLIT FLOW PATTERN OVER THE INTERIOR PARTS OF THE
UNITED STATES WHILE A MASSIVE UPPER LEVEL RIDGE REMAINS FAIRLY
ENTRENCHED IN THE PLAINS.
A MID-LEVEL IMPULSE CONTINUES TO SWING THROUGH THE REGION DURING THE
OVERNIGHT HOURS. AT 18Z, A THETA-E RIDGE WAS INDICATED ALONG FROM
THE CENTRAL NEW JERSEY COAST EXTENDING INTO THE NORTHERN NEW
JERSEY COUNTIES. LOW AND MID-LEVEL FLOW STILL REMAINS PRETTY WEAK
ALTHOUGH BOTH THE NAM AND GFS ARE SHOWING AN AREA OF POSITIVE
THETA-E ADVECTION WITH THE GFS BEING A LOT MORE ROBUST.
THE OPERATIONAL FORECAST MODELS ARE SHOWING A WIDE AREA OF
PRECIPITATION ASSOCIATED WITH THE MID-LEVEL TROUGH PASSAGE ACROSS
THE CWA, HOWEVER, MOST OF THE MOISTURE IS CONCENTRATED IN THE
SOUTHERN ZONES. EMBEDDED CONVECTION IS DEFINITELY NOT OUT OF THE
QUESTION DURING THE OVERNIGHT HOURS. PWATS ARE IN EXCESS OF 2
INCHES ACROSS THE SOUTHERN HALF OF THE CWA. THIS MAY CAUSE
PROBLEMS IN URBAN AND AREAS WITH POOR DRAINAGE SINCE THE FLOW
ALOFT IS VERY WEAK AND THE STORMS TEND TO SIT OVER ONE AREA FOR A
PROLONGED AMOUNT OF TIME.
KEPT TEMPERATURES A BIT WARMER THAN WHAT METMOS WAS SUGGESTING WITH
MOST AREAS UNDER OVERCAST CONDITIONS, ALTHOUGH NOT AS WARM AS THIS
MORNING SINCE WE LOST THE DAYTIME HEATING ON WEDNESDAY.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THE NAM APPEARS TO BE MORE PROGRESSIVE COMPARED TO THE GFS ON
THURSDAY BY MOVING THE TROUGH THROUGH A LITTLE FASTER BUT THE GFS IS
OVERALL STRONGER WITH THE TROUGH AND THE MULTIPLE VORTICITY MAXES
ACCOMPANYING THE TROUGH. THE GFS AND NAM BOTH SHOW MULTIPLE
VORTICITY COUPLETS FORMING IN AND ALONG THE MID-LEVEL TROUGH AXIS,
HOWEVER, THE GFS WAS SHOWING NUMEROUS BULLSEYES ACROSS THE CWA
WITHIN AREAS OF ENHANCED OMEGA. THIS COUPLED WITH THE FACT THAT THE
OTHER OPERATIONAL MODELS WERE NOT SHOWING THESE BULLSEYES, IT
APPEARED AS THOUGH THE GFS WAS SUFFERING FROM CONVECTIVE FEEDBACK
SO IT WAS NOT USED WHEN DECIDING THE POPS AND QPF GRIDS.
WITH THE MID-LEVEL TROUGH AXIS FINALLY MOVING THROUGH THE REGION,
LATER ON THURSDAY, MID-LEVEL RIDGING TAKES OVER. HOWEVER, WHILE THE
SURFACE FRONT STALLS TO THE SOUTH AND EAST MULTIPLE VORTICITY MAXES
RIDE ALONG THIS FRONTAL SYSTEM. THE ECMWF APPEARS TO BE A LITTLE
MORE ROBUST THEN DOES THE GFS BUT BOTH MODELS INDICATE THE PRESENCE
OF THESE FEATURES AND KEEP THEM MOVING FURTHER OFFSHORE WITH THE
UPPER LEVEL MEAN FLOW. THERE IS STILL A POTENTIAL FOR POP UP
CONVECTION WITH PLENTY OF SUNSHINE AND AMPLE MOISTURE ALREADY IN
PLACE OVER THE REGION AND WITH THE PASSING OF EMBEDDED SHORTWAVES.
THE PASSAGE OF ANY OF THE MID-LEVEL IMPULSES WILL INCREASE THE
CHANCES FOR CONVECTION. THE NAM AND GFS BUFKITS VERY GREATLY IN
TERMS OF CONVECTIVE INDICES ON FRIDAY. THE NAM SHOWS MINIMAL
AMOUNTS IN TERMS OF CAPE WHILE THE GFS SPITS OUT OVER 1500 J/KG IN
MOST PLACES SO CURRENT THINKING IS THAT THE GFS IS SUFFERING FROM
CONVECTIVE FEEDBACK ISSUES. WITH AN EASTERLY FLOW IN PLACE THE
LOCALES ALONG THE COAST AND FURTHER SOUTH WILL BE MORE SUSCEPTIBLE
TO DIURNAL SHOWERS AND THUNDERSTORMS WITH WATER TEMPERATURES IN THE
MID TO UPPER 70S.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
5-WAVE MODEL GUIDANCE SUGGESTS THAT THE MASSIVE UPPER LEVEL RIDGE
CURRENTLY LOCATED IN THE NORTHERN PLAINS BEGINS TO MOVE EASTWARD
DURING THE EXTENDED PERIOD. THE RIDGE TRIES TO LOCK INTO THE
SOUTHEASTERN STATES BUT APPEARS TO BE PUSHED OFFSHORE BY AN
ADVANCING PACIFIC TROUGH WHILE AN EASTERN UNITED STATES TROUGH
BEGINS TO SUPPRESS THE RIDGE FURTHER SOUTH.
EVEN WITH THE RIDGING NOW IN PLACE OVER THE REGION AND A DIRTY HIGH
PRESSURE AT THE SURFACE, THE FRONTAL BOUNDARY STILL REMAINS TOO
CLOSE TO THE COAST TO COMPLETELY ELIMINATE CHANCE POPS FROM THE
FORECAST PERIOD. THERE MAY BE A CHANCE OF A SLIGHT AIR MASS
MODIFICATION LATE IN THE PERIOD WITH A STRONGER COLD FRONT PASSAGE.
BUT WITH THE FORECAST MODELS IN A MAJOR DISAGREEMENT IN TERMS OF
MODIFICATION IT WOULD SEEM THAT THE STICKY AIR MASS HANGS AROUND A
LITTLE LONGER.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CONVECTION WAS IN THE PROCESS OF DIMINISHING AT 00Z, AS A PIECE OF
VORTICITY AT 500 HPA WAS MOVING PAST THE AREA. LEFTOVER SHOWERS AND
CONVECTIVE DEBRIS WILL IMPROVE A BIT AS THE EARLY OVERNIGHT PERIOD
FOLLOWS, BUT VISIBILITIES WILL LIKELY DIMINISH TO MARGINAL VFR AND
LOCALLY TO IFR AS LOW LEVEL MOISTURE REMAINS QUITE HIGH, AFTER ALL
OF THE RAIN. IN ADDITION, THERE COULD BE SOME MARGINAL VFR CEILINGS
TO GO ALONG WITH THE THE FOG.
WE SHED THE LOW CLOUDS VERY SLOWLY WITH HIGHER CLOUD DECKS OVERHEAD
BY MID MORNING WEDNESDAY, AND DAYTIME HEATING WILL GIVE US A RETURN
SITUATION FOR AT LEAST SCATTERED CONVECTION FOR WEDNESDAY.
OUTLOOK...
WHILE HIGH PRESSURE MOVES OVER THE AREA BY THE WEEKEND...THE FLOW
ALOFT WILL KEEP US IN A CHANCE OF PRECIPITATION AS THE WESTERLIES
TAP THE MOISTURE FROM THE BIG SYSTEM TAKING SHAPE IN THE CENTRAL
PLAINS.
&&
.MARINE...
FLAT WEATHER PATTERN REMAINS OVER THE COASTAL WATERS AND NOT
EXPECTED TO CHANGE OVER THE NEXT SEVERAL DAYS. WITH THAT, THE SEA
SURFACE TEMPERATURES ARE UP TO 80 DEGREES IN SEVERAL AREAS. BUOY
44009 HAS A 1 FOOT SEA EVERY SEVEN SECONDS AND WAVES WITHIN THE
DELAWARE BAY ARE 1 FOOT. BY THE WAY 44009 IS UP TO 81 DEGREES WHICH
IS ABOUT 3 SHY OF THE RECORD FOR THIS TIME OF YEAR.
THE STALLED PATTERN WILL REMAIN WITH US INTO THURSDAY NIGHT BEFORE A
WEAK HIGH PRESSURE TRIES TO NUDGE ALL OF THE CLOUDS/PRECIPITATION
EAST. COULD BE A STRUGGLE WITH THE UPPER LEVEL WINDS SO LIGHT.
THE MAIN CONCERN WILL BE THE LIGHTNING WITH THESE THUNDERSTORMS.
THEY ARE MOVING VERY LITTLE AND THE ATMOSPHERE IS SATURATED. BE
CAREFUL GOING OUT IN THIS WEATHER. OUR SEAS DONT CHANGE MUCH FOR
AT LEAST THE NEXT 6 DAYS OR SO SINCE LITTLE IN THE WAY OF AN
INCREASING PRESSURE PATTERN IS ON THE WAY.
FOR THOSE PLANNING EXTENDED SOUTH ATLANTIC TRIPS PLEASE CHECK THE
NATIONAL HURRICANE CENTERS PAGE AT WWW.NHC.NOAA.GOV
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...HEAVENER
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...HEAVENER
AVIATION.../ EBERWINE
MARINE...EBERWINE
Hazardous weather outlook, Aug 12, 2:03 PM EST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT WED AUG 12 2009
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-131915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
303 PM EDT WED AUG 12 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-131915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
303 PM EDT WED AUG 12 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 12, 4:45 PM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD EGG HARBOR CITY 39.56N 74.60W
08/12/2009 ATLANTIC NJ COUNTY OFFICIAL
MULTIPLE ROADS FLOODED.
0445 PM FLASH FLOOD BRIDGETON 39.43N 75.23W
08/12/2009 CUMBERLAND NJ TRAINED SPOTTER
FIRE DEPT PUMPING OUT COURT BUILDING ON 54 W. BOARD
STREET.
0428 PM FLASH FLOOD MILLVILLE 39.39N 75.05W
08/12/2009 CUMBERLAND NJ TRAINED SPOTTER
WATER RESCUE AT MILL VILLAGE APARTMENT COMPLEX. COMPLEX
WAS SURROUNDED BY FLOOD WATERS.
0405 PM FLASH FLOOD MILLVILLE 39.39N 75.05W
08/12/2009 CUMBERLAND NJ COUNTY OFFICIAL
FLOODING ALONG ROUTE 55 - MILEMARKER 27. ALSO FLOODING
ALONG NORTHWAY BLVD.
0356 PM FLASH FLOOD MAYS LANDING 39.45N 74.72W
08/12/2009 ATLANTIC NJ TRAINED SPOTTER
STREET FLOODING AT INTERSECTION OF 322 AND PAMONA ROAD.
ALSO STREET FLOODING AT SOMMERS POINT - MAYS LANDING ROAD
HEADING INTO EGG HARBOR TWP.
0355 PM FLASH FLOOD 4 NNW MAYS LANDING 39.51N 74.75W
08/12/2009 ATLANTIC NJ COUNTY OFFICIAL
FLOODING REPORTED AT INTERSECTION OF ROUTE 50 AND MAIN
STREET IN HAMILTON TWP.
0210 PM HEAVY RAIN SOUTH BELMAR 40.17N 74.03W
08/12/2009 M1.28 INCH MONMOUTH NJ CO-OP OBSERVER
1.28 INCHES RAIN FROM STORM, WITH 1.07 INCHES IN 17
MINUTES. MINOR FLOODING REPORTED.
0201 PM LIGHTNING 2 NE CASSVILLE 40.12N 74.36W
08/12/2009 OCEAN NJ TRAINED SPOTTER
3 HOMES AFFECTED BY LIGHTNING STRIKES ALONG BRIDGEWATER
COURT IN JACKSON TWP. ONE HOME HAS MAJOR DAMAGE.
0201 PM LIGHTNING 2 NE CASSVILLE 40.12N 74.36W
08/12/2009 OCEAN NJ TRAINED SPOTTER
PERSON POSSIBLY STRUCK BY LIGHTNING ALONG BRIDGEWATER
COURT IN JACKSON TWP.
0145 PM FLASH FLOOD 2 ESE HAMILTON SQUARE 40.22N 74.64W
08/12/2009 MERCER NJ COUNTY OFFICIAL
TWO FEET OF WATER AGAINST 8 TO 10 HOUSES ALONG CHARLENE
COURT IN ROBBINSVILLE TWP.
0125 PM FLASH FLOOD 2 ESE HAMILTON SQUARE 40.22N 74.64W
08/12/2009 MERCER NJ LAW ENFORCEMENT
6 INCHES OF FLOWING WATER AT INTERSECTION OF ROUTE 130
AND MEADOWBROOK ROAD IN ROBBINSVILLE TWP.
1257 PM FLASH FLOOD 2 ESE HAMILTON SQUARE 40.22N 74.64W
08/12/2009 MERCER NJ TRAINED SPOTTER
MAJOR FLOODING IN ROBBINSVILLE TWP ALONG ROUTE 130. ALSO
REPORTS OF SMALL HAIL.
1150 AM FLASH FLOOD HAMILTON SQUARE 40.23N 74.68W
08/12/2009 MERCER NJ CO-OP OBSERVER
0.58 INCHES OF RAIN IN 20 MINUTES. LOTS OF LIGHTNING.
&&
KEKLocal storm report, Aug 12, 5:35 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM FLASH FLOOD NORTHFIELD 39.37N 74.55W
08/12/2009 ATLANTIC NJ TRAINED SPOTTER
1.90 INCHES OF RAIN AT TIME OF REPORT. WIDESPREAD STREET
FLOODING.
0550 PM HEAVY RAIN ESTELL MANOR 39.35N 74.77W
08/12/2009 M2.00 INCH ATLANTIC NJ TRAINED SPOTTER
2.00 INCHES OF RAIN AT TIME OF REPORT.
0450 PM FLASH FLOOD EGG HARBOR CITY 39.56N 74.60W
08/12/2009 ATLANTIC NJ COUNTY OFFICIAL
MULTIPLE ROADS FLOODED.
0445 PM FLASH FLOOD BRIDGETON 39.43N 75.23W
08/12/2009 CUMBERLAND NJ TRAINED SPOTTER
FIRE DEPT PUMPING OUT COURT BUILDING ON 54 W. BOARD
STREET.
0428 PM FLASH FLOOD MILLVILLE 39.39N 75.05W
08/12/2009 CUMBERLAND NJ TRAINED SPOTTER
WATER RESCUE AT MILL VILLAGE APARTMENT COMPLEX. COMPLEX
WAS SURROUNDED BY FLOOD WATERS.
0405 PM FLASH FLOOD MILLVILLE 39.39N 75.05W
08/12/2009 CUMBERLAND NJ COUNTY OFFICIAL
FLOODING ALONG ROUTE 55 - MILEMARKER 27. ALSO FLOODING
ALONG NORTHWAY BLVD.
0356 PM FLASH FLOOD MAYS LANDING 39.45N 74.72W
08/12/2009 ATLANTIC NJ TRAINED SPOTTER
STREET FLOODING AT INTERSECTION OF 322 AND PAMONA ROAD.
ALSO STREET FLOODING AT SOMMERS POINT - MAYS LANDING ROAD
HEADING INTO EGG HARBOR TWP.
0355 PM FLASH FLOOD 4 NNW MAYS LANDING 39.51N 74.75W
08/12/2009 ATLANTIC NJ COUNTY OFFICIAL
FLOODING REPORTED AT INTERSECTION OF ROUTE 50 AND MAIN
STREET IN HAMILTON TWP.
0210 PM HEAVY RAIN SOUTH BELMAR 40.17N 74.03W
08/12/2009 M1.28 INCH MONMOUTH NJ CO-OP OBSERVER
1.28 INCHES RAIN FROM STORM, WITH 1.07 INCHES IN 17
MINUTES. MINOR FLOODING REPORTED.
0201 PM LIGHTNING 2 NE CASSVILLE 40.12N 74.36W
08/12/2009 OCEAN NJ TRAINED SPOTTER
3 HOMES AFFECTED BY LIGHTNING STRIKES ALONG BRIDGEWATER
COURT IN JACKSON TWP. ONE HOME HAS MAJOR DAMAGE.
0201 PM LIGHTNING 2 NE CASSVILLE 40.12N 74.36W
08/12/2009 OCEAN NJ TRAINED SPOTTER
PERSON POSSIBLY STRUCK BY LIGHTNING ALONG BRIDGEWATER
COURT IN JACKSON TWP.
0145 PM FLASH FLOOD 2 ESE HAMILTON SQUARE 40.22N 74.64W
08/12/2009 MERCER NJ COUNTY OFFICIAL
TWO FEET OF WATER AGAINST 8 TO 10 HOUSES ALONG CHARLENE
COURT IN ROBBINSVILLE TWP.
0125 PM FLASH FLOOD 2 ESE HAMILTON SQUARE 40.22N 74.64W
08/12/2009 MERCER NJ LAW ENFORCEMENT
6 INCHES OF FLOWING WATER AT INTERSECTION OF ROUTE 130
AND MEADOWBROOK ROAD IN ROBBINSVILLE TWP.
1257 PM FLASH FLOOD 2 ESE HAMILTON SQUARE 40.22N 74.64W
08/12/2009 MERCER NJ TRAINED SPOTTER
MAJOR FLOODING IN ROBBINSVILLE TWP ALONG ROUTE 130. ALSO
REPORTS OF SMALL HAIL.
1150 AM FLASH FLOOD HAMILTON SQUARE 40.23N 74.68W
08/12/2009 MERCER NJ CO-OP OBSERVER
0.58 INCHES OF RAIN IN 20 MINUTES. LOTS OF LIGHTNING.
&&
KEKLightning, Carbon
- When
- August 12, 8:30 PM EST
- Where
- Carbon County, 1.01 mi E of Lehighton
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 40.829, -75.701
A lightning strike to a home on West White Street in Lehighton shattered its chimney and scattered cement blocks fifty feet around the home. One cement block made a ten inch hole in the home's roof. The lightning strike also damaged the electrical wiring within the home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Lightning Strike in Florida, August 12, 2009$235,000 · EF0 · 2 events
- Flash Flooding and Flood in Pennsylvania, August 12 to 13, 2009$100,000 · 3 events
- Flash Flood and Heavy Rain in West Virginia, August 12, 2009$80,000 · 2 events
- Flash Flooding in New York, August 12, 2009$60,000 · 2 events
- Flash Flooding and Flooding in Kentucky, August 12, 2009$35,000 · 13 events
- Hail and Damaging Winds in Texas, August 12, 2009$30,000 · 1.75 in hail · 16 events
- Flooding in North Carolina, August 12, 2009$50,000 · 2 events
- Lightning Strike in New Jersey, August 12, 2009$50,000 · 1 event
- Lightning Strike in Florida, August 12, 2009$50,000 · 1 event
- Flash Flood and Damaging Winds in Georgia, August 12, 20091 injured · $17,000 · 50 kt wind · 11 events
- Damaging Wind in Tennessee, August 12, 2009$25,000 · 60 kt wind · 1 event
- Lightning Strike in Texas, August 12, 2009$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193909.